Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 14, NWS Memphis, TN

March 25, 2009Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 25, 2009, 8:55 AM CDT for Monroe County, Mississippi. It took effect at Mar 26, 2009, 10:18 AM CDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 8:55 AM CDT (13:55 UTC)
In effect from
Mar 26, 2009, 10:18 AM CDT
Expired
Mar 28, 2009, 7:00 PM CDT
In force
57 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 25.44 ft at Mar 26, 2009, 8:00 PM CDT.

actionminormoderate15202503/2503/2603/2703/2803/2903/30
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 25, 7:06 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 25, 7:06 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
706 AM CDT WED MAR 25 2009

.DISCUSSION...

UPDATE TO INCLUDE AREAS OF FOG IN AREAS WHERE RAIN HAS ENDED AND
SKIES HAVE CLEARED. INCLUDED MENTION OF VISIBILITIES TO 1 MILE OR
LESS AS SOME SITES NOW DOWN TO 1/4 MILE AND REPORTS OF DENSE FOG
FROM WEST MEMPHIS. WILL CONTINUE TO MONITOR FOR POSSIBLE DENSE FOG
ADVISORY IF DENSE FOG BECOMES MORE WIDESPREAD.

JLH

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT WED MAR 25 2009/

DISCUSSION...

..POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING TONIGHT INTO THURSDAY
MORNING AND A SIGNIFICANT SEVERE WEATHER OUTBREAK ON FRIDAY AND
FRIDAY NIGHT...

A COLD FRONT CONTINUES TO SLOWLY MOVE SOUTHEAST THIS MORNING. RAIN
WITH AN EMBEDDED LINE OF LOW TOPPED CONVECTION WILL CONTINUE TO
MOVE AHEAD OF THE FRONT ACROSS WEST TENNESSEE AND MUCH OF NORTH
MISSISSIPPI. ALTHOUGH SURFACE BASED INSTABILITY IS MODEST
(<200J/KG) IN ADVANCE OF THE FRONT...STRONG DEEP LAYER SHEAR
AROUND 50 KTS IS PROVIDING AN ENVIRONMENT SUITABLE FOR ISOLATED
DAMAGING WIND GUSTS. LOW TOPPED CONVECTION WITH LITTLE OR NO
LIGHTNING HAS BEEN RESPONSIBLE FOR ISOLATED WIND DAMAGE REPORTS
THIS MORNING. HEAVY RAINFALL ALSO WILL CONTINUE ALONG AND AHEAD OF
THE FRONT. THESE THREATS WILL BE MENTIONED IN LATEST HWO. ANY
ISOLATED SEVERE WEATHER THREAT ACROSS EASTERN PORTIONS OF WEST
TENNESSEE AND NORTHEAST MISSISSIPPI WILL END BY MID MORNING. RAIN
SHOULD COME TO AN END BY LATER THIS AFTERNOON OVER MUCH IF NOT ALL
OF THE MID SOUTH WITH WEAK HIGH PRESSURE BUILDING IN. THIS WILL
ALSO ALLOW SKIES TO BECOME PARTLY SUNNY FROM WEST TO EAST TODAY
WITH TEMPERATURES WARMING INTO THE 60S TO NEAR 70 DEGREES.

THE FRONTAL BOUNDARY SHOULD STALL ACROSS CENTRAL MISSISSIPPI LATER
THIS AFTERNOON AS ANOTHER MID LEVEL SHORTWAVE TROUGH OVER THE FOUR
CORNERS RACES EAST INTO THE TENNESSEE AND LOWER MISSISSIPPI VALLEYS
TONIGHT. THIS SHOULD ALLOW THE STALLED FRONT TO MOVE SLOWLY
NORTHWARD INTO SOUTHERN PORTIONS OF THE AREA TONIGHT WITH AN AREA
OF LOW PRESSURE DEVELOPING AND MOVING NORTHEAST ALONG THE BOUNDARY.
AS LARGE SCALE ASCENT INCREASES AHEAD OF THE SHORTWAVE AND A
STRENGTHENING LOW LEVEL JET OVERRIDES THE FRONT EXPECT NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND NORTH OF THE FRONT.
THIS WILL SET THE STAGE FOR HEAVY RAINFALL ACROSS MUCH OF NORTHERN
MISSISSIPPI. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR THESE
LOCATIONS TONIGHT INTO THURSDAY MORNING. WILL ALSO NEED TO MONITOR
THE POTENTIAL FOR SEVERE WEATHER IN THE VICINITY OF THE WARM FRONT
ACROSS FAR SOUTHEAST PORTIONS OF THE FORECAST AREA. IT STILL
APPEARS THAT THE GREATEST SEVERE WEATHER POTENTIAL TONIGHT WILL
REMAIN TO THE SOUTH OF OUR FORECAST AREA...BUT THIS WILL CONTINUE
TO BE MONITORED.

ONCE THE LOW PRESSURE SYSTEM LIFTS NORTHEAST EXPECT A BRIEF PERIOD
OF DRY WEATHER FOR THURSDAY AFTERNOON. THE STALLED FRONT SHOULD
REMAIN TO THE SOUTH ACROSS CENTRAL MISSISSIPPI THROUGH THURSDAY
NIGHT. THE BRIEF BREAK FROM THE WET AND STORMY WEATHER WILL BE SHORT
LIVED AS A POTENT UPPER LOW EJECTS EAST FROM THE SOUTHERN PLAINS
ON FRIDAY. THE STALLED FRONT WILL LIFT BACK TO THE NORTH AS A WARM
FRONT THURSDAY NIGHT INTO FRIDAY MORNING...BECOMING POSITIONED
NORTH OF INTERSTATE 40 BY FRIDAY AFTERNOON. SHOWERS AND
THUNDERSTORMS SHOULD ACCOMPANY THE FRONT AS IT LIFTS NORTH. AT
LEAST THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA SHOULD BECOME
ENTRENCHED IN A BROAD LOW LEVEL WARM SECTOR WITH TEMPERATURES
RISING WELL INTO THE 70S AND DEWPOINTS INTO THE MID AND UPPER 60S
ALONG AND SOUTH OF THE FRONT. THIS AIRMASS WILL BE MODERATE TO
VERY UNSTABLE WITH SBCAPES LIKELY APPROACHING OR EXCEEDING
1500-2500 J/KG...LI/S BETWEEN -4C AND -6C...AND MID LEVEL LAPSE
RATES BETWEEN 6.5 AND 7.5C/KM BY FRIDAY AFTERNOON.

AS THE POTENT UPPER LEVEL LOW MOVES EAST...SURFACE LOW PRESSURE
SHOULD DEVELOP AND RAPIDLY DEEPEN TO A 990MB LOW AS IT MOVES
QUICKLY NORTHEAST FROM THE ARKLATEX FRIDAY AFTERNOON INTO THE
SOUTHERN ILLINOIS FRIDAY NIGHT. AT THE SAME TIME...A POWERFUL
100+KT MID LEVEL JET WILL OVERSPREAD THE WARM SECTOR BRINGING
COOLER TEMPERATURES ALOFT AND STEEPENING THE LAPSE RATES FRIDAY
AFTERNOON AND EVENING. AS THIS OCCURS...EXPECT THUNDERSTORMS TO
RAPIDLY DEVELOP ALONG AND SOUTH OF THE WARM FRONT. STRONG 0-1KM
HELICITY RANGING FROM 300-500M2/S2 ALONG WITH DEEP LAYER SHEAR
FROM 60 TO 80 KTS ALONG THE WARM FRONT AND ACROSS THE WARM SECTOR
SHOULD SUPPORT SUPERCELL THUNDERSTORM STRUCTURES. ANY SUPERCELL
THUNDERSTORM THAT DEVELOPS FRIDAY AFTERNOON AND EVENING WILL HAVE
THE POTENTIAL TO PRODUCE TORNADOES...SOME POSSIBLY STRONG...DAMAGING
WINDS...AND POSSIBLY VERY LARGE HAIL. STORMS SHOULD ORGANIZE INTO
AN INTENSE SQUALL LINE LATER FRIDAY NIGHT ALONG THE ADVANCING COLD
FRONT...WITH A CONTINUED THREAT FOR ISOLATED TORNADOES...LARGE
HAIL...AND ENHANCED DAMAGING WIND POTENTIAL. THE GREATEST
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER WILL LIKELY REMAIN ALONG
AND SOUTH OF INTERSTATE 40.

AFTER THE COLD FRONT SWEEPS THROUGH AS THE SURFACE LOW LIFTS
NORTHEAST AND DEEPENS FURTHER THERE MAY BE SOME POTENTIAL FOR
STRONG TO POTENTIALLY DAMAGING GRADIENT WINDS WITH STRONG HEIGHT
RISES AND ISALLOBARIC INFLUENCES BEHIND THE DEPARTING LOW PRESSURE
SYSTEM. A WIND ADVISORY WILL LIKELY BE NEEDED LATE FRIDAY NIGHT
INTO SATURDAY MORNING AND THERE MAY EVEN BE THE POTENTIAL FOR HIGH
WIND WARNINGS. WINDS SHOULD BE SUSTAINED BETWEEN 20-40 MPH WITH
HIGHER GUSTS. THIS WIND POTENTIAL WILL ALSO CONTINUE TO BE
MONITORED OVER THE NEXT COUPLE OF DAYS LEADING UP TO THE EVENT.

UPPER LEVEL TROUGHING AND COLDER TEMPERATURES CAN BE EXPECTED BY
SATURDAY...WITH CHANCES FOR RAIN SHOWERS CONTINUING WITH COLD
TEMPERATURES ALOFT. THIS TROUGH SHOULD LIFT OUT ON SUNDAY WITH
HIGH PRESSURE AND WARMER TEMPERATURES EXPECTED BY EARLY NEXT WEEK.
ANOTHER COLD FRONT MAY BRING ADDITIONAL SHOWER AND THUNDERSTORM
CHANCES TO THE MID SOUTH MONDAY NIGHT INTO TUESDAY WITH NEAR OR
SLIGHTLY BELOW NORMAL HIGH TEMPERATURES EXPECTED.

JLH

AVIATION...

12Z TAF CYCLE

A COLD FRONT STRETCHED FROM NEAR KMKL TO JUST WEST OF KTUP AT 11Z
WITH WIDESPREAD SHOWERS ALONG AND AHEAD OF IT. THE FRONT WILL
CONTINUE SLOWLY SOUTHEASTWARD...MOVING SOUTH OF KTUP BY AFTERNOON.
PATCHY STRATUS AND FOG AT KMEM...KMKL...AND KJBR WILL POSSIBLY CAUSE
IFR / LIFR CONDITIONS UNTIL 14Z. OTHERWISE VFR CONDITIONS WILL EXIST
AT KMEM...KMKL...AND KJBR. OCCASIONAL IFR CONDITIONS WILL OCCUR AT
KTUP IN RAIN / FOG TIL 16Z. RAIN TEMPORARILY ENDING AT KTUP BY 18Z
BUT MVFR CEILINGS CONTINUING. LOW PRESSURE WILL MOVE ALONG THE FRONT
TONIGHT...ACROSS NORTH MS. AS A RESULT...RAIN WILL SPREAD BACK
ACROSS MUCH OF THE AREA...HEAVIEST ACROSS NORTH MS. ATTM...THINK VFR
CONDITIONS WILL PERSIST AT KMEM...KMKL...AND KJBR. RAIN WILL REDUCE
VISIBILITIES AT KTUP AFTER 04Z WITH THE POSSIBILITY OF THUNDERSTORMS.

JCL

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  51  75  60 /  10  80  10  60
MKL  67  45  73  52 /  40  70  20  50
JBR  66  46  71  53 /  10  40  10  60
TUP  69  53  76  60 / 100 100  40  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR PHILLIPS.

MO...NONE.
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Mar 25, 7:12 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CDT WED MAR 25 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261415-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
712 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST
TENNESSEE...AND NORTHWEST MISSISSIPPI THIS MORNING. VISIBILITIES
WILL BE REDUCED TO A MILE OR LESS AT TIMES...WITH PATCHY DENSE FOG
REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE IN LOCALIZED AREAS.
VISIBILITIES SHOULD BEGIN TO IMPROVE BY MID MORNING.

A FEW STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN WILL BE
POSSIBLE THIS MORNING ACROSS WEST TENNESSEE NEAR THE TENNESSEE
RIVER AND NORTHEAST MISSISSIPPI.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR MUCH OF NORTHERN
MISSISSIPPI. HEAVY RAINFALL IS EXPECTED WITH AMOUNTS BETWEEN 1
AND 3 INCHES EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 10 AM CDT THURSDAY
FOR NORTHERN MISSISSIPPI.

A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ACROSS
PORTIONS OF THE MID SOUTH FRIDAY AND FRIDAY NIGHT. THE GREATEST
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DURING THIS PERIOD
APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 40...INCLUDING THE
CITIES OF MEMPHIS AND JACKSON TENNESSEE AS WELL AS TUPELO
MISSISSIPPI. A POWERFUL STORM SYSTEM WILL COMBINE WITH AN UNSTABLE
AIRMASS AND STRONG ATMOSPHERIC WINDS TO PRODUCE A PERIOD OF SEVERE
WEATHER MAINLY FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THERE
WILL BE THE POTENTIAL FOR TORNADOES...SOME OF WHICH MAY BE
STRONG...DAMAGING WINDS...AND LARGE HAIL. PLEASE CONTINUE TO
MONITOR STATEMENTS FROM THE MEMPHIS NATIONAL WEATHER SERVICE OVER
THE NEXT COUPLE OF DAYS CONCERNING THIS POTENTIALLY DANGEROUS
SEVERE WEATHER SITUATION.

STRONG TO POTENTIALLY DAMAGING NON THUNDERSTORM WINDS WILL BE
POSSIBLE BEHIND THE COLD FRONT LATE FRIDAY NIGHT INTO SATURDAY
MORNING. WIND GUSTS IN EXCESS OF 50 MPH MAY BE POSSIBLE DURING
THIS TIME PERIOD. HIGH WIND ADVISORIES OR WARNINGS MAY BECOME
NECESSARY FOR THIS PERIOD.

ADDITIONAL HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE FRIDAY
AFTERNOON AND FRIDAY NIGHT ACROSS THE ENTIRE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS WILL BE LIKELY ON FRIDAY AND FRIDAY NIGHT.

STORM SPOTTERS ACROSS NORTHERN MISSISSIPPI ARE ALSO URGED TO
REPORT ANY FLOODING TONIGHT INTO THURSDAY MORNING TO THE NATIONAL
WEATHER SERVICE OFFICE IN MEMPHIS.

JLH

In the hours before

Special weather statement, Mar 25, 3:21 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 AM CDT WED MAR 25 2009

MSZ002-008-012-013-021-022-250915-
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-CALHOUN MS-
321 AM CDT WED MAR 25 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 4 MILES EAST OF BARR TO 9 MILES SOUTHWEST OF COFFEEVILLE AT 321
AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CALHOUN...LAFAYETTE...MARSHALL...PANOLA...TATE AND
YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL
FOREST...JOHN W KYLE STATE PARK...OXFORD...WALL DOXEY STATE PARK AND
WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ENID LAKE AND SARDIS LAKE.
Special weather statement, Mar 25, 3:23 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT WED MAR 25 2009

MSZ002-008-012-013-021-022-250930-
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-CALHOUN MS-
323 AM CDT WED MAR 25 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 5 MILES NORTHWEST OF HARMONTOWN TO 8 MILES SOUTHWEST OF
COFFEEVILLE AT 323 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...MARSHALL...PANOLA...TATE AND
YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL
FOREST...JOHN W KYLE STATE PARK...OXFORD...WALL DOXEY STATE PARK AND
WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ENID LAKE AND SARDIS LAKE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 11:54 PM CDTAreal Flood AdvisoryMEGDeSoto3 hr
Mar 25, 2:32 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha43 min
Mar 25, 5:10 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 15 more23 hr
Mar 25, 8:55 AM CDTRiver Flood WarningMEGMonroe5 days
Mar 25, 8:55 AM CDTRiver Flood WarningMEGLowndes, Monroe7 days

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.